- Breaking News Related to Macular Degeneration, Cataract, Glaucoma, Corneal Disease and Other Eye Conditions - https://eyedocnews.com -

Are Cataracts a Side Effect of Prostate Cancer Therapy Designed to Suppress Testosterone?

Posted By Dr. Ari Weitzner On December 29, 2010 @ 7:09 am In Cancer,Cataract | Comments Disabled

Men with prostrate cancer often pursue “androgen deprivation therapy,” or ADT, with treatment being either in the form of drugs, such as Lupron or Zoladex, or orchiectomy (i.e, removal of the testicles), in order to suppress testosterone.

In a recently concluded study of nearly 66,000 males with prostate cancer, researchers found a small but meaningful elevation in the incidence of cataract among patients pursuing androgen deprivation therapy.

The FDA already requires certain hormone treatments for prostate cancer, including Lupron, Zoladex, Trelstar and Eligard, to carry warnings about side effects such as diabetes and obesity.

Click here [1] to read the abstract.


Article printed from Breaking News Related to Macular Degeneration, Cataract, Glaucoma, Corneal Disease and Other Eye Conditions: https://eyedocnews.com

URL to article: https://eyedocnews.com/004430-are-cataracts-a-side-effect-of-prostate-cancer-therapy/

URLs in this post:

[1] Click here: http://www.sciencedirect.com/science?_ob=ArticleURL&_udi=B6T44-51PRHJF-4&_user=10&_coverDate=12/15/2010&_rdoc=1&_fmt=high&_orig=search&_origin=search&_sort=d&_docanchor=&view=c&_acct=C000050221&_version=1&_urlVersion=0&_userid=10&md5=bbe54e8a830c43be83c00cf6180235eb&searchtype=a

Copyright © 2008 Eye Doc Talk. All rights reserved.